Updated 10/08/2012 05:38 PM
Local Patients Being Tested in Connection to Tainted Batch of Steroids
To view our videos, you need to
install Adobe Flash 9 or above. Install now.
Then come back here and refresh the page.
The tainted batch came from The New England Compounding Center in Massachusetts. Dr. Roger Ng, of The Rochester Brain and Spine Center in Henrietta says they have been contacting an estimated 350 patients, by phone or mail.
The Centers for Disease Control and Prevention has updated the exposure period. They now say it was between May 21st 2012 and September. Dr. Ng just confirmed that the results he has received for the patients testes so far, have all come back negative.
This would only affect patients who were being treated for neck or lumbar pain and received a steroid injection at the center.
So far, a dozen patients who may have signs or symptoms have been sent to the hospital for testing.
Health officials say there are now 105 cases confirmed cases of meningitis linked to the steroids in nine states. The medication was made by a specialty pharmacy in Massachusetts, that has voluntarily recalled the steroids that were sent to clinics around the country.
Experts recommend that patients who feel they may have symptoms, contact their doctors and/ or head to an emergency room.
Those symptoms include: a new or worsening headache, fever, sensitivity to light, stiff neck, weakness or numbness, slurred speech or increased pain or swelling at the site of their injection.
Dr. Ng says the batch of steroids was in short supply this year. They don't always use this facility in Massachusetts but have used it before without any issues. Dr. Ng says they are still in the process of contacting some of the 350 patients who could be affected.
If you are experiencing any of the symptoms mentioned, please call the center at 334-5560.